0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Hypercalcaemia as a Manifestation of Malignant Urothelial Change in Analgesic Nephropathy

      , ,

      Nephron

      S. Karger AG

      Transitional cell carcinoma, kidney, Hypercalcaemia, Analgesic nephropathy

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          We report two cases of patients with analgesic nephropathy presenting with the symptoms of hypercalcaemia, and who were found to have transitional cell carcinomas of the renal pelvis. On removal of the tumours, calcium levels fell to normal, indicating that a humoral factor produced by the tumour caused the hypercalcaemia. We suggest that hypercalcaemia in a patient with analgesic nephropathy may indicate a malignant change, and that serum calcium should be assessed when such patients are reviewed.

          Related collections

          Author and article information

          Journal
          NEF
          Nephron
          10.1159/issn.1660-8151
          Nephron
          S. Karger AG
          1660-8151
          2235-3186
          1989
          1989
          10 December 2008
          : 52
          : 1
          : 79-80
          Affiliations
          Department of Renal Medicine and Urology, Royal Infirmary, Cardiff, UK
          Article
          185586 Nephron 1989;52:79–80
          10.1159/000185586
          2710270
          © 1989 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Pages: 2
          Categories
          Case Report

          Comments

          Comment on this article